MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for use via groin access for treatment in the posterior tibial (pt) and lateral plantar arteries.There was moderate tortuosity in the lateral plantar artery.The vessel was 2.5mm in diameter and 95% stenosed with severe calcification.A recommendation was made to the physician to use a smaller crown and to not advance the oad into the lateral plantar artery, but the suggestion was not followed.The pt and lateral plantar were treated with low and medium speeds.A high-speed treatment was then performed in the pt.Treatments were 25 seconds.Multiple attempts at angioplasty were made.Thereafter, there was no flow distal to the pedal arch.Angioplasty was applied, and an attempt was made to treat from the anterior tibial artery through the dorsalis pedis in order to establish flow in the arch.Nitroglycerin was also administered.In the opinion of the physician, the specific cause of no flow was spasm and particulate from oa.As of (b)(6) 2022, strong outflow had not been reestablished.The patient underwent an additional angiogram an alteplase infusion.
 
Additional Manufacturer Narrative
The diamondback 360 peripheral orbital atherectomy system instructions for use manual states that no reflow phenomenon is a potential adverse event that may occur and/or require intervention with use of the system.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id:(b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13932489
Report Number3004742232-2022-00075
Device Sequence Number11945002
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)230930(10)400937-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number400937-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityHispanic
Patient RaceWhite